Tyrosine kinase inhibitors induced immune thrombocytopenia in chronic myeloid leukemia?

Main Article Content

Avital F. Barak *
Lilach Bonstein
Roy Lauterbach
Elizabeth Naparstek
Sigal Tavor
(*) Corresponding Author:
Avital F. Barak | ab_brk@yahoo.com

Abstract

The outcome and quality of life of chronic myeloid leukemia (CML) patients has remarkably changed with the treatment of tyrosine kinase inhibitors (TKIs). Currently, hematopoietic stem cell transplantation (HSCT) is considered mainly as a third line salvage therapy in cases of TKIs resistance or intolerance. Here we describe a patient with chronic phase CML who developed both resistance and late occurrence of s severe thrombocytopenia on first and second generation TKIs and eventually underwent HSCT. Although the mechanism of the myelosuppression is not fully understood, we showed for the first time the development of dose dependent platelet antibodies in the presence of TKIs, suggesting the possibility of TKIs induced thrombocytopenia. Our case emphasizes that late development of severe myelosuppression during imatinib treatment is probably an important indication for consideration of early HSCT.

Downloads month by month

Downloads

Download data is not yet available.

Article Details